Hail, Edwards
- When
- June 14, 4:55 PM CST
- Where
- Edwards County, 5 mi NE of Kinsley
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.967, -99.350
25 hail, 3 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 14, 1:29 PM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 229 PM CDT MON JUN 14 2004 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES WILL BE CONVECTIVE CHANCES OVER THE NEXT COUPLE OF DAYS AND TEMPERATURES ON WEDNESDAY. WEAK SURFACE FRONT THAT WAS PUSHED SOUTH BY THE WAVE OVER THE GREAT LAKES HAS MORE OR LESS STALLED OUT FROM SOUTH OF HYS DOWN TO AROUND EHA. MOISTURE IS BEGINNING TO MIX OUT HERE AT DDC WITH THE DEWPOINT DROPPING 9F DURING THE PAST HOUR. CONVECTIVE PLUMES NOTICEABLE ON VIS IMAGERY ARE POPPING UP ALONG THE FRONT, BUT ARE VERY TALL ATTM. 700MB TEMPS OF 12 TO 13C ARE HOLDING BACK THINGS FOR THE TIME BEING, HOWEVER WITH TEMPS AHEAD OF THE FRONT/DRYLINE HEATING UP TO THE MID 90S NOW, IT MAY NOT HOLD OFF LONG. FOR THE FORECAST TONIGHT HAVE WENT WITH 20 TO 30 POPS WITH THE HIGHER POPS IN THE SE ZONES AHEAD OF THE FRONT/DRYLINE. CONVECTIVE BUBBLES ARE GOING UP OVER THE HIGH TERRAIN AND I EXPECT THIS WILL CONTINUE AS MOISTURE GETS ADVECTED UPSLOPE. WITH THE LLJ INTENSIFYING DURING THE EVENING THIS MAY KEEP BOTH THE CONVECTION THAT FIRES OVER OUR AREA AND OUT WEST FROM DYING OUT. SO WILL KEEP POPS GOING THRU THE NIGHT. MID LEVEL TEMPS CONTINUE TO WARM ON TUESDAY AS THE EML GETS ADVECTED EASTWARD OVER WESTERN KS. 700MB TEMPS OF AROUND 14-17C AND 1000-500MB THICKNESS VALUES OF 585DAM TELL ME THAT THE CAP SHOULD KEEP A LID ON THINGS DURING THE DAY. EXPECT A WINDY DAY ACROSS THE CWA AS THE PRESSURE GRADIENT TIGHTENS. WINDS COULD REACH NEAR ADVISORY CRITERIA. TOMORROW NIGHT, AS THE SECOND STRONGER PUSH OF COOLER AIR COMES PLOWING SOUTH CONVECTION SHOULD FIRE ALONG IT AND GRADUALLY MOVE INTO OUR AREA. WILL TREND POPS UPWARD TOWARD 12Z AND THEN TREND BACK DOWN AFTERWARD. HOWEVER, WITH MESOSCALE PROCESSES DOMINATING, IT WILL BE HARD TO PIN DOWN. EXPECT MUCH COOLER TEMPS ON WED AS 850MB TEMPS DROP TO THE MID TEENS WITH A NE WIND AND PROBABLY SOME CLOUD COVER LET AROUND. CURRENT GRID ACTUALLY HAD THIS PINNED DOWN WELL AND WILL BASICALLY LEAVE IT ALONE WITH HIGHS IN THE MID 70S. WILL KEEP POPS GOING WED AS THE WEAK WAVE IN THE SW INTERACTS WITH THE FRONT TO OUR SOUTH. DAYS 3-7... DIAGNOSTIC DATA FROM THE CDC AND CPC WEB SITES INDICATE THE FORECAST AMPLIFICATION OF THE EASTERN PACIFIC/WESTERN CONUS UPPER RIDGE IS ON TRACK AND THIS IS SUPPORTED BY SOLUTIONS OF ALL THE MODELS AND THE ENSEMBLES. THIS IS SUPPORTED BY THE LARGE AREA OF NEARLY STATIONARY AND QUITE PERSISTENT TROPICAL CONVECTION ALONG THE INTERTROPICAL CONVERGENCE ZONE BETWEEN 80E AND 120E. ADDITIONALLY, GLOBAL AVERAGE ANGULAR MOMENTUM TENDENCIES ARE INCREASING BUT MOST OF THE ENERGY APPEARS TO REMAIN IN THE SOUTHERN HEMISPHERE WITH A SECONDARY MAXIMA BETWEEN THE EQUATOR AND 30N IN THE NORTHERN HEMISPHERE. AS A RESULT OF THE ABOVE PATTERN WILL EXPECT A CONTINUED FAIRLY ROBUST HUDSONS BAY UPPER VORTEX WITH WAVES DIGGING DOWN THE WEST SIDE OF THE TROUGH INTO THE CENTRAL CONUS. EACH SUCCESSIVE WAVE SHOULD BRING ANOTHER REINFORCING COLD SURGE WITH ASSOCIATED ELEVATED CONVECTION AND SOME MUCH COOLER TEMPERATURES FOR THE REGION. THE REAL TRICK WILL BE GUESSING WHEN EACH MINOR ALOFT WILL ROTATE THROUGH THE PATTERN. THE GOING FORECAST HAS A COLD FRONTAL PASSAGE FOR TUESDAY NIGHT/WEDNESDAY WHICH APPEARS REALISTIC AT THE MOMENT. HOWEVER, WITH CONTINUED PERIODS OF ELEVATED CONVECTION ABOVE THE COLD DOME WHICH SHOULD REINFORCE THE LOW LEVEL COLD AIR, DO NOT EXPECT THE FRONT TO RECOVER BACK TO THE NORTH ANY TIME SOON. THE 06Z GFS BRINGS A VERY VIGOROUS WAVE SOUTHWARD ACROSS THE PLAINS FRIDAY NIGHT AND DEVELOPS A HUGE CONVECTIVE COMPLEX ACROSS KANSAS NORTH OF THE FRONT WITH IT. ON THE OTHER HAND, HPC FAVORS A MORE ZONAL PATTERN ACROSS THE CONUS WHICH APPEARS TO BE IN DIRECT CONTRAST TO THE INDICATIONS IN THE DIAGNOSTIC DATA. WILL STICK WITH THE DIAGNOSTICS ON THIS ONE AND LOOK FOR ANOTHER SIGNIFICANT ROUND OF CONVECTION ON FRIDAY NIGHT AND MUCH COOLER TEMPERATURES. THIS IS PRETTY MUCH IN LINE WITH THE GFS WHICH, STRANGELY ENOUGH, THE HPC HAS GIVEN THE NOD TO. THANKS TO ALL SURROUNDING OFFICES FOR EXCELLENT COLLABORATION AND THE REALIZATION THAT COLDER AIR IS, INDEED, HEADED OUR WAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 97 66 76 / 30 00 40 40 GCK 66 97 62 75 / 30 00 40 30 EHA 65 94 63 79 / 20 00 30 30 LBL 66 97 65 80 / 30 00 30 30 HYS 67 95 65 75 / 30 10 40 40 P28 70 95 69 81 / 30 00 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && LACY/JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 507 AM CDT MON JUN 14 2004 KSZ030-031-043>046-061>065-151000- ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH-SCOTT- TREGO- 507 AM CDT (407 AM MDT) MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A JUST A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING EAST OF HAYS TO LARNED LINE. AFTER 4 PM CDT, ISOLATED STORMS MAY FORM, SOME WITH THE CAPABILITY OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL A CHANCE FOR MORE SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING NORTH OF A SYRACUSE TO LARNED LINE. THE PRIMARY THREAT WILL BE HAIL TO THE SIZE OF QUARTERS, ALONG WITH STRONG WINDS. MORE SCATTERED SHOWERS AND THUNDERSTORM ARE FORECAST THROUGH WEDNESDAY NIGHT, BUT THE RISK OF SEVERE STORMS IS LESS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BETWEEN 4 AND 11 PM CDT ALONG AND EAST OF A HAYS TO LARNED LINE. KSZ066-079>081-089-090-151000- BARBER-COMANCHE-EDWARDS-KIOWA-PRATT-STAFFORD- 507 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A JUST A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING EAST OF KINSLEY TO COLDWATER LINE. AFTER 4 PM CDT, ISOLATED STORMS MAY FORM, SOME WITH THE CAPABILITY OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS WILL NOT CHANGE MUCH THROUGH TUESDAY EVENING, AND THUS THERE IS ANOTHER SLIGHT RISK FOR STRONG STORMS WITH LARGE HAIL AND DAMAGING WINDS LATE TUESDAY AFTERNOON AND EVENING. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH WEDNESDAY NIGHT, BUT AT THIS TIME THE RISK OF SEVERE STORMS APPEARS SMALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BETWEEN 4 AND 11 PM CDT ALONG AND EAST OF A KINSLEY TO COLDWATER LINE. KSZ074>078-084>088-151000- CLARK-FORD-GRANT-GRAY-HASKELL-MEADE-MORTON-SEWARD-STANTON-STEVENS- 507 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TSB
The Dodge City radar (KDDC), 59 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
25 hail, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.
This landspout was also witnessed by a pilot
Several four to five inch diameter green tree limbs wer broken
This weak tornado did not do any damage (nothing to hit)
The hail lasted 15 minutes. There was a lot of damage to vehicles and the houses siding
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyThe tornado archive for Kansas, 2004Warnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407722, 5407723, 5407724, 5407725, 5407726, 5407727, 5407728, 5407729, 5407730, 5407731, 5407732, 5407733, 5407734, 5407735, 5407736, 5407737, 5407738, 5407739, 5407740, 5407741, 5407812, 5407813, 5407814, 5407815, 5407816, 5407817, 5407818, 5407819, 5407820, 5407821.